Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 52, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 24, 2009, 1:32 PM CDT for Clayton County, Fayette County, Iowa; Grant County, Wisconsin. It was in force for 58 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2009, 1:32 PM CDT (18:32 UTC)
- Expired
- Jul 24, 2009, 2:30 PM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Clayton County, IA, Fayette County, IA, Grant County, WI
The radar
The La Crosse radar (KARX), 122 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 1:55 PM CDT | HAIL 1.5 | Volga, IA | |
| Jul 24, 2:00 PM CDT | HAIL 1.75 | 2 W Volga, IA | |
| Jul 24, 2:05 PM CDT | HAIL 1 | 3 Se Volga, IA | COVERED THE GROUND |
| Jul 24, 2:10 PM CDT | HAIL 0.88 | 6 W Littleport, IA | DID NOT LAST LONG |
| Jul 24, 2:17 PM CDT | HAIL 1.75 | 4 Nw Edgewood, IA | STRONG WINDS ALSO REPORTED |
| Jul 24, 2:18 PM CDT | HAIL 1.25 | 2 Nnw Edgewood, IA | |
| Jul 24, 2:20 PM CDT | HAIL 1.75 | Edgewood, IA | WIND GUSTS MEASURED AT 40 MPH IN TOWN. |
| Jul 24, 2:21 PM CDT | HAIL 1.75 | Edgewood, IA | |
| Jul 24, 2:22 PM CDT | HAIL 1 | 2 W Edgewood, IA | TREE LIMBS DOWN |
| Jul 24, 2:23 PM CDT | HAIL 1.25 | Edgewood, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 10:32 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 24, 1:12 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 241832
SVRARX
IAC043-065-WIC043-241930-
/O.NEW.KARX.SV.W.0052.090724T1832Z-090724T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
132 PM CDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLAYTON COUNTY IN NORTHEAST IOWA...
SOUTHERN FAYETTE COUNTY IN NORTHEAST IOWA...
WEST CENTRAL GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 230 PM CDT
* AT 131 PM CDT...DOPPLER RADAR AND STORM SPOTTERS INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM MCGREGOR TO HAWKEYE...MOVING
SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MAYNARD AROUND 140 PM...
OELWEIN AROUND 145 PM...
ELKADER AND VOLGA AROUND 150 PM...
ARLINGTON AROUND 155 PM...
GUTTENBERG AROUND 205 PM...
STRAWBERRY POINT AROUND 210 PM...
CASSVILLE AROUND 215 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY AFTERNOON FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4268 9089 4264 9090 4264 9209 4284 9209
4276 9204 4296 9113 4263 9067
TIME...MOT...LOC 1832Z 306DEG 34KT 4299 9124 4289 9191
$$
DTJ2 follow-up statements
000
WWUS53 KARX 241846
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
146 PM CDT FRI JUL 24 2009
IAC043-065-WIC043-241930-
/O.CON.KARX.SV.W.0052.000000T0000Z-090724T1930Z/
FAYETTE IA-CLAYTON IA-GRANT WI-
146 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WEST CENTRAL GRANT...SOUTHERN CLAYTON AND SOUTHERN FAYETTE
COUNTIES...
AT 136 PM...THE GENERAL PUBLIC ESTIMATED 2 INCH SIZE IN DIAMETER
HAIL AT 2 MILES WEST OF ELGIN. THIS BROKE WINDOWS IN HOUSE.
AT 145 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING
FROM GARNAVILLO TO FAYETTE...MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VOLGA AROUND 150 PM...
ARLINGTON AROUND 155 PM...
GUTTENBERG AROUND 200 PM...
STRAWBERRY POINT AROUND 205 PM...
CASSVILLE AROUND 210 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY AFTERNOON FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 500 PM FRIDAY AFTERNOON FOR NORTHEASTERN
IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4268 9089 4264 9090 4264 9209 4284 9209
4276 9204 4296 9113 4263 9067
TIME...MOT...LOC 1845Z 310DEG 37KT 4289 9110 4280 9177
$$
DTJ000 WWUS53 KARX 241912 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 212 PM CDT FRI JUL 24 2009 IAC065-WIC043-241921- /O.CAN.KARX.SV.W.0052.000000T0000Z-090724T1930Z/ FAYETTE IA-GRANT WI- 212 PM CDT FRI JUL 24 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GRANT AND SOUTHERN FAYETTE COUNTIES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. LAT...LON 4286 9161 4294 9117 4264 9107 4264 9161 TIME...MOT...LOC 1911Z 310DEG 37KT 4271 9082 4263 9149 $$ DTJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:17 AM CDT, 10 hours 15 minutes earlier.
Area forecast discussion, Jul 24, 3:17 AM CDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 317 AM CDT FRI JUL 24 2009 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FORECAST CONCERN IS ON PRECIPITATION CHANCES TODAY ALONG WITH SEVERE WEATHER THREAT. 07Z WATER VAPOR IMAGERY SHOWS RATHER IMPRESSIVE SHORTWAVE NEAR LAKE WINNIPEG. ASSOCIATED COLD FRONT WAS MOVING THROUGH NORTHWEST MINNESOTA...AND EXTENDING BACK THROUGH NORTH DAKOTA. RADAR MOSAIC SHOWING WIDESPREAD CONVECTION AHEAD OF THIS SYSTEM OVER NORTHERN MINNESOTA AND WAS SPREADING SOUTHEAST BEING SUPPORTED BY MOISTURE TRANSPORT/ISENTROPIC LIFT. 24.00Z NCEP DETERMINISTIC MODELS IN GOOD AGREEMENT IN DROPPING CLOSED MID-LEVEL LOW FROM NEAR LAKE WINNIPEG THIS MORNING...INTO WESTERN LAKE SUPERIOR BY 12Z SATURDAY AND THEN INTO ONTARIO BY 12Z MONDAY. DETERMINISTIC MODELS DO DIFFER ON HOW FAR SOUTH THIS MORNING CONVECTION GET...WITH THE NAM/WRF ALONG WITH THE MESO-SCALE MODELS HAVING A BETTER HANDLE ON THE CONVECTION THIS MORNING AND THUS HAVE TRENDED WITH THEM IN THE NEAR TERM. SEVERE WEATHER THREAT TODAY IS TIED CLOSELY TO MORNING CONVECTION AND HOW MUCH ATMOSPHERE CAN REBOUND THIS AFTERNOON. VARIOUS MESO- SCALE MODELS INCLUDING THE SPC-WRF CONSISTENT IN DROPPING NORTHERN MINNESOTA CONVECTION SOUTHEAST ACROSS THE AREA THROUGH THE MORNING HOURS...WITH OUTFLOW BOUNDARY THEN PUSHING INTO NORTHERN IOWA THIS AFTERNOON. FRONT MOVES ACROSS THE AREA THIS AFTERNOON. IF ATMOSPHERE CAN REBOUND SUFFICIENTLY...MODEL SOUNDINGS SHOW AMPLE 0-6KM SHEAR TO SUPPORT SUPERCELLS. IN ADDITION HODOGRAPHS SHOWING STRONG TURNING IN THE LOWEST 1 KM SUPPORTING THE POSSIBILITY OF ISOLATED TORNADOES. THUS SEVERE WEATHER IS MORE CONDITIONAL ON AFFECTS OF THE MORNING CONVECTION. FOR THIS REASON HAVE GONE WITH HIGHER POPS DURING THE MORNING HOURS AND THEN KEPT CHANCE POPS FOR THE AFTERNOON INTO THE EVENING HOURS. TEMPERATURES ALSO A CHALLENGE AS WARM +14 TO +16 CELSIUS AIR AHEAD OF FRONT WILL BE TEMPERED BY MORNING CLOUDS AND CONVECTION. THUS WITH MORE CLOUDS HAVE OPTED TO UNDERCUT GUIDANCE TODAY. FRONT PUSHES SOUTH OF THE AREA TONIGHT...WITH A SECOND SHORTWAVE THEN ROTATING AROUND THE MID LEVEL LOW FOR SATURDAY. INSTABILITIES RATHER WEAK WITH ONLY AROUND 400 J/KG OF MOST UNSTABLE CAPE IN THE NORTHERN FLOW. HAVE CONTINUED THE CHANCE POPS WITH ONLY MENTION OF ISOLATED THUNDER. MID LEVEL LOW SLOW TO PULL EAST...KEEPING AREA IN NORTHWEST FLOW ALOFT AND RATHER UNSETTLED WEATHER FOR SUNDAY AS WEAK SHORTWAVES DROP DOWN THROUGH THE FLOW. WILL KEEP LOWER END CHANCE POPS GOING THROUGH MUCH OF THE PERIOD ALONG WITH THE BLOW NORMAL TEMPERATURES. .LONG TERM...MONDAY THROUGH THURSDAY BOTH THE 24.00Z GFS AND ECMWF CONTINUE TO SHOW TROUGHING ACROSS THE GREAT LAKES INTO THE NORTHEAST THROUGH THE PERIOD. THIS KEEPS THE LOCAL AREA IN NORTHWEST FLOW ALOFT. MODELS HINTING AT WEAK SHORTWAVES CONTINUE TO ROTATE ACROSS THE AREA. THUS LOW END POPS THROUGH THE PERIOD ALONG WITH BELOW NORMAL TEMPERATURES PER GRIDDED DATABASE LOOK REASONABLE AND THUS WILL MAKE NO CHANGES TO THIS TIME FRAME. && .AVIATION... THUNDERSTORM CLUSTER DIVING SOUTH/SOUTHEAST ACROSS THE REGION EARLY THIS MORNING. THE PRECIPITATION WAS IN RESPONSE TO AN UPPER LEVEL SHORTWAVE...AND LOW LEVEL JET/MOISTURE TRANSPORT. THE PCPN MASS SHOULD HOLD TOGETHER AS IT APPROACHES THE TAF SITES THIS MORNING...ALTHOUGH THERE MAY BE SOME DECREASE IN TS ACTIVITY AS THERE WILL BE SOME DECREASE IN LOW LEVEL JET INTENSITY. CURRENT TIMING WOULD BRING THE SHRA/TS TO KRST/KLSE BETWEEN 12-14Z...LASTING TIL 18Z. 24.00Z ARW/NMM4/NAM12 SHOW THIS WELL. THIS ACTIVITY IS AHEAD OF A SFC COLD FRONT...AND THIS IS SLATED TO EXTEND FROM NORTHEAST WI INTO SOUTHWEST IA BY 00Z. THERE IS THE POTENTIAL FOR SCATTERED SHRA/TS TO DEVELOP ALONG THIS FRONT LATER IN THE AFTERNOON...ALTHOUGH THE FRONT WILL HAVE TO BATTLE THE STABILIZING INFLUENCE OF THE PCPN FROM THIS MORNING. STILL...IF ENOUGH INSTABILITY COULD BE REESTABLISHED FOR THE AFTERNOON...SOME STRONG TO SEVERE STORMS WOULD BE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY. THE BETTER SEVERE THREAT WILL BE OVER IA. SOME MVFR CONDITIONS COULD ACCOMPANY THE STORMS. FOR WINDS...LOOK FOR A SHIFT TO THE WEST/NORTHWEST AS THE FRONT SLIDES THOUGH...ROUGHLY 22Z FOR KRST AND 00Z FOR KLSE. EXPECT CLEARING LATE THIS EVENING AS THE FRONT SINKS SOUTH...AND AHEAD OF A LARGER CLOUD SHIELD ASSOCIATED WITH A LOW CENTER MOVING INTO THE EASTERN GREAT LAKES. COULD SEE SOME BR OVERNIGHT AS A RESULT...ALTHOUGH CONFIDENCE NOT HIGH ENOUGH TO ADD TO TAFS AS OF YET. CLOUDS LOOK FAIRLY ABUNDANT FOR THE WEEKEND...BUT EXPECT VFR CEILINGS AT THIS MOMENT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RABERDING AVIATION..........RIECK
Hazardous weather outlook, Jul 24, 12:41 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1241 PM CDT FRI JUL 24 2009 IAZ008-018-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055- 251100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 1241 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD FAVORABLE FOR THEM TO BECOME SEVERE BETWEEN 3 PM AND 10 PM. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION THROUGH EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ009>011-019-029-030-WIZ054-061-251100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOWARD-WINNESHIEK- 1241 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT AN AREA OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA EARLY THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS. A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD FAVORABLE FOR THEM TO BECOME SEVERE THROUGH 10 PM. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION THROUGH EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/BOYNE/04
In the hours before
Local storm report, Jul 24, 1:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
108 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL CALMAR 43.18N 91.87W
07/24/2009 E1.00 INCH WINNESHIEK IA PUBLIC
&&
SHEALocal storm report, Jul 24, 1:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
116 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 2 SW OSSIAN 43.13N 91.79W
07/24/2009 E1.50 INCH WINNESHIEK IA PUBLIC
&&
SHEALocal storm report, Jul 24, 1:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
119 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 2 E FESTINA 43.12N 91.83W
07/24/2009 E1.00 INCH WINNESHIEK IA PUBLIC
&&
SHEALocal storm report, Jul 24, 1:21 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
121 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 4 S OSSIAN 43.09N 91.76W
07/24/2009 E1.75 INCH WINNESHIEK IA PUBLIC
ON A FAMILY FARM ALONG THE COUNTY LINE
&&
SHEALocal storm report, Jul 24, 1:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
125 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 10 NW CALMAR 43.28N 92.01W
07/24/2009 WINNESHIEK IA LAW ENFORCEMENT
MOBILE HOME PUSHED OFF FOUNDATION. HOME DID NOT ROLL OVER
AND NO INJURIES WERE REPORTED.
&&
DANBLocal storm report, Jul 24, 1:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
127 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL 5 E ELDORADO 43.05N 91.75W
07/24/2009 E0.25 INCH FAYETTE IA PUBLIC
LOTS OF HAIL REPORTED
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:11 PM CDT | Severe Thunderstorm Warning | ARX | Howard, Winneshiek | 64 min |
| Jul 24, 12:40 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek | 65 min |
| Jul 24, 12:53 PM CDT | Areal Flood Advisory | ARX | Allamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek | 3 hr |
| Jul 24, 1:48 PM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 27 min |
| Jul 24, 1:55 PM CDT | Tornado Warning | ARX | Clayton | 40 min |
| Jul 24, 3:07 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 53 min |
| Jul 24, 3:35 PM CDT | Areal Flood Advisory | ARX | Allamakee | 3 hr |
| Jul 24, 3:42 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 63 min |
| Jul 24, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 66 min |
| Jul 24, 5:10 PM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 65 min |
| Jul 24, 5:36 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton, Fayette | 69 min |
| Jul 24, 5:52 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 3 hr |
| Jul 24, 6:12 PM CDT | Tornado Warning | ARX | Clayton, Fayette | 33 min |
| Jul 24, 6:22 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 53 min |
| Jul 24, 6:44 PM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 54 min |
| Jul 24, 3:48 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 57 min |
| Jul 24, 4:07 PM CDT | Flash Flood Warning | ARX | Crawford | 3 hr |
| Jul 24, 4:44 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 76 min |
| Jul 24, 5:39 PM CDT | Flash Flood Warning | ARX | Grant | 2 hr |
| Jul 24, 5:59 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 61 min |
| Jul 24, 6:08 PM CDT | Tornado Warning | ARX | Grant | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.